MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER; DEVICE, GENERAL MEDICAL

SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER; DEVICE, GENERAL MEDICAL
Model Number 72203053
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the flush suture cutter broke.The procedure was successfully completed without delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72203053 x long flush suture cutter used in treatment was not returned for evaluation.The item is a six year old reusable instrument.The allegation aligns with repeat use and wear, unknown recommended maintenances and potential forces applied.Due to product unavailability, evaluation was limited.If further information becomes available, the complaint may be revisited.Per instructions for use: ¿these instruments are designed for repeated use with proper care and handling.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿ complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.Product met specifications upon release to distribution.

Brand Name
FLUSH SUTURE CUTTER
Common Device Name
DEVICE, GENERAL MEDICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10410800
Report Number1219602-2020-01255
Device Sequence Number2403824
Product Code LDQ
UDI-Device Identifier03596010653666
UDI-Public03596010653666
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203053
Device Catalogue Number72203053
Device Lot Number50527037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;